Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Is moderate amount of bilirubin a sign of cystitis?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2002
Answered : 214 Questions
I feel like I have a cystis (started this AM) I am a Lab Tech and I did a urine dipstick on myself. I found Mod amount of Bilirubin, Trace of Blood (intact) and Trace of Protien. I am most concerned with the Bili. Does this go with cystistis?
Posted Thu, 20 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. Sonila Borici 45 minutes later
Brief Answer: Please have another lab test for reassurance.... Detailed Answer: Hi, Yes, you are right, the dipstick results indicate for a possible urinary tract infection, with kidney starting to suffer (as you have traces of protein). The trace of blood would be related to laceration of urinary tract pathways due to infection or due to any urinary tract stone (while moving). With regards to moderate amount of bilirubin, I'd suggest to run a lab urine analysis lege artis as sometimes dipstick testing could give false positive results, especially when there is blood in urine. Furthermore, you should check for the levels of bilirubin (conjugated) in the blood before running into conclusions. At the end, I suggest to start: - immediate treatment with oral antibiotics - magnesium/zinc citrate to optimize the pH of the urine (thus, alleviating your symptoms) - take fern stone/cranberry/uva-ursina/rosa canina tea - drink plenty of water I also suggest to do abdominal ultrasound to check for probable stones in the urinary/kidney pathways together with a microscopical examination of the urine to check for crystals, leukocytes and erythrocytes. Wish fast recovery! Dr.Sonila
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor